EconPapers    
Economics at your fingertips  
 

Estimation and inference in functional-coefficient spatial autoregressive panel data models with fixed effects

Yiguo Sun and Emir Malikov ()

Journal of Econometrics, 2018, vol. 203, issue 2, 359-378

Abstract: This paper develops an innovative way of estimating a functional-coefficient spatial autoregressive panel data model with unobserved individual effects which can accommodate (multiple) time-invariant regressors with a large number of cross-sectional units and a finite time periods. Our proposed methodology removes unobserved fixed effects from the model by transforming the latter into a semiparametric additive model, however avoids using backfitting technique. We derive the limiting results for the proposed estimators and construct a consistent nonparametric test to test for spatial endogeneity. A small Monte Carlo study shows that our proposed estimators and test statistic exhibit good finite-sample performance.

Keywords: First difference; Fixed effects; Hypothesis testing; Local linear regression; Nonparametric GMM; Sieve estimator; Spatial autoregressive; Varying coefficient (search for similar items in EconPapers)
JEL-codes: C12 C13 C14 C23 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407618300010
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Estimation and Inference in Functional-Coefficient Spatial Autoregressive Panel Data Models with Fixed Effects (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:203:y:2018:i:2:p:359-378

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-10-03
Handle: RePEc:eee:econom:v:203:y:2018:i:2:p:359-378